Download this article
 Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
A quantum invariant of links in $T^2 \times I$ with volume conjecture behavior

Joe Boninger

Algebraic & Geometric Topology 23 (2023) 1891–1934
Abstract

We define a polynomial invariant JnT of links in the thickened torus. We call JnT the n th toroidal colored Jones polynomial, and show it satisfies many properties of the original colored Jones polynomial. Most significantly, JnT exhibits volume conjecture behavior. We prove the volume conjecture for the two-by-two square weave, and provide computational evidence for other links. We also give two equivalent constructions of JnT, one as a generalized operator invariant we call a pseudo-operator invariant, and another using the Kauffman bracket skein module of the torus. Finally, we show JnT produces invariants of biperiodic and virtual links. To our knowledge, JnT gives the first example of volume conjecture behavior in a virtual (nonclassical) link.

Keywords
Jones polynomial, volume conjecture, colored Jones polynomial, knots, virtual links, biperiodic links, torus, quantum invariants
Mathematical Subject Classification
Primary: 57K14, 81R50
References
Publication
Received: 12 April 2021
Revised: 1 October 2021
Accepted: 24 October 2021
Published: 14 June 2023
Authors
Joe Boninger
Department of Mathematics
The Graduate Center, CUNY
New York, NY
United States

Open Access made possible by participating institutions via Subscribe to Open.